Alert archive / Utah / Red Flag Warnings in 2006

Red Flag Warning 51, NWS Salt Lake City, UT

September 20, 2006

NWS Salt Lake City, UT issued this red flag warning at Sep 20, 2006, 4:24 AM MDT. It took effect at Sep 20, 2006, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 20, 2006, 4:24 AM MDT (10:24 UTC)
In effect from
Sep 20, 2006, 10:00 AM MDT
Expired
Sep 20, 2006, 8:00 PM MDT
In force
10 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 201024
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
424 AM MDT WED SEP 20 2006

UTZ439>441-202100-
/O.NEW.KSLC.FW.W.0051.060920T1600Z-060921T0200Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
424 AM MDT WED SEP 20 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS ASSOCIATED WITH A DRY COLD FRONTAL 
PASSAGE AND LOW RELATIVE HUMIDITY FOR EXTREME SOUTHERN UTAH. 
THIS WARNING INCLUDES FIRE WEATHER ZONES 439 THROUGH 441...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MDT THIS EVENING. 

SOUTHWEST WINDS 20-30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP BY
LATE THIS MORNING ACROSS EXTREME SOUTHERN UTAH. THESE WINDS WILL
SHIFT TO WEST-NORTHWEST AROUND MIDDAY BEHIND THE DRY COLD FRONT
AND REMAIN GUSTY DURING THE AFTERNOON AND EARLY EVENING. RELATIVE
HUMIDITY VALUES WILL DROP INTO THE 10 TO 15 PERCENT RANGE BY LATE
THIS MORNING AND AFTERNOON CREATING SEVERE FIRE WEATHER
CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

BRENCHLEY
1 follow-up statement
000 
WWUS85 KSLC 202019
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
219 PM MDT WED SEP 20 2006

UTZ439>441-210200-
/O.CON.KSLC.FW.W.0051.000000T0000Z-060921T0200Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
219 PM MDT WED SEP 20 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING FOR STRONG WEST NORTHWEST WINDS AND LOW RELATIVE HUMIDITY
ACROSS FAR SOUTHWEST AND SOUTH CENTRAL UTAH. THIS WARNING INCLUDES 
ZONES 439 THROUGH 441...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR STRONG WEST NORTHWEST WINDS AND LOW RELATIVE HUMIDITY ACROSS
FAR SOUTHWEST AND SOUTH CENTRAL UTAH.

WEST NORTHWEST WIND OF 20 TO 30 MPH WILL CONTINUE INTO THE EVENING
HOURS ACROSS FAR SOUTHERN UTAH. IN ADDITION TO THE STRONG
WINDS...RELATIVE HUMIDITIES REMAIN BELOW 15 PERCENT ACROSS LOWER
ELEVATIONS OF SOUTHERN UTAH THROUGH THE REMAINDER OF THIS
AFTERNOON. THIS COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CONTINUE TO RESULT IN CRITICAL FIRE WEATHER
CONDITIONS INTO THE EARLY EVENING HOURS ACROSS FAR SOUTHWEST AND
SOUTH CENTRAL UTAH...PARTICULARLY ACROSS ELEVATIONS BELOW 6000
FEET. 

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

SEAMAN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Sep 19, 8:58 PM MDT, 7 hours 26 minutes earlier.

Area forecast discussion, Sep 19, 8:58 PM MDT, 7 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
858 PM MDT TUE SEP 19 2006

.SYNOPSIS...A PACIFIC STORM SYSTEM WILL MOVE THROUGH THE AREA
TONIGHT AND TOMORROW. A COOL MOIST NORTHWEST FLOW WILL REMAIN OVER
NORTHERN PORTIONS OF THE AREA ON THURSDAY. THE NEXT STORM SYSTEM
MOVE THROUGH BEGINNING FRIDAY.

&&

.DISCUSSION...A THERMAL TROUGH WINDS SHIFT HAS DEVELOPED OVER THE
GREAT SALT LAKE EXT4ENDING SOUTHWEST TO DUGWAY PROVING GROUNDS ALONG
THE LEADING EDGE OF VIRGA DEVELOPING OVER NORTHERN UTAH. THE COLD
FRONT HAS ENTERED NORTHERN UTAH NEAR SNOWVILLE AND WILL ALSO PUSH
INTO THE WESTERN SALT FLATS IN THE NEXT HOUR. PRECIPITATION DEVELOPS
ALONG THE WASATCH FRONT IN FAVORABLE POST-FRONTAL CONVERGENT FLOW
LATE TONIGHT AS THE 700 MB TO 500 MB FRONT PASSES THE AREA. SHOWERS
EXTEND SOUTH TO ABOUT MILFORD WITH THE FRONTAL PASSAGE BUT A COLDER
AIRMASS WILL MOVE OVER THE ENTIRE CWA BY MIDDAY WEDNESDAY. THE FIRST
STORM WILL BE A QUICK MOVER FOLLOWED BY A COLDER AND MUCH BIGGER
TROUGH SETTLING INTO THE NORTHERN ROCKY MOUNTAINS FRIDAY. 18Z AND
00Z NAM RUNS BRING A SOLID -8 AIRMASS OVER NORTHERN UTAH FRIDAY.

FORECAST ON TRACK BUT TEMPERATURES WILL NEED TO BE LOWERED FOR
FRIDAY. SOME ADJUSTMENTS MAY NEED TO BE MADE LATE THIS EVENING FOR
THE WIND SHIFT AND DEVELOPING PRECIPITATION.

&&

.AVIATION...A WIND SHIFT HAS DEVELOPED OVER THE GREAT SALT LAKE
WHICH MAY IMPACT THE TERMINAL BETWEEN 2100 AND 2400 LOCAL TIME.
OTHERWISE A STRONG COLD FRONT HAS ENTERED NORTHWEST UTAH WHICH WILL
BEING A WIND SHIFT TO THE KSLC TERMINAL LATER TONIGHT. CEILINGS
LOWERING BELOW 6000 FEET AFTER 0300 HOURS.

&&

.FIRE WEATHER...GOD WARNING FOR TODAY. WILL LET THE WARNING EXPIRE
AT 900 PM SINCE RELATIVE HUMIDITY IS INCREASING ABOVE 15 PERCENT
ALMOST ALL AREAS OF THE WARNING AND WINDS ARE ALSO DECREASING.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WIND ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR
     UTZ005-UTZ015>017-UTZ019.

     SNOW ADVISORY FROM 3 AM WEDNESDAY TO 6 PM WEDNESDAY FOR
UTZ007>010.

WY...NONE.

&&

GIBSON
Hazardous weather outlook, Sep 19, 10:51 AM MDT, 17 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1051 AM MDT TUE SEP 19 2006

UTZ005-012>021-201200-
CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-WEST CENTRAL UTAH-
1051 AM MDT TUE SEP 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR WESTERN...CENTRAL
AND MOST OF SOUTHERN UTAH.

.DAY ONE...TODAY

BREEZY AND WARMER CONDITIONS WILL DEVELOP TODAY AS ANOTHER COLD
FRONT APPROACHES THE REGION. THE WINDIEST AREAS WILL BE ACROSS
WESTERN UTAH. REFER TO FIRE WEATHER PRODUCTS FOR DETAILS ABOUT
EXTREME FIRE WEATHER CONDITIONS THAT WILL DEVELOP. A WIND ADVISORY
IS ALSO IN EFFECT FOR MUCH OF WESTERN UTAH. SEE THE LATEST WIND
STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN UNSEASONABLY STRONG COLD FRONT WILL SWEEP THROUGH NORTHERN UTAH
TONIGHT AND WEDNESDAY MORNING...REACHING FAR SOUTHERN UTAH BY
WEDNESDAY AFTERNOON. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
WILL OCCUR NEAR AND BEHIND THIS FRONT...WHILE WINDY CONDITIONS WILL
CONTINUE AHEAD AND JUST BEHIND THE COLD FRONT FOR SOUTHERN AND
EASTERN UTAH ON WEDNESDAY.

UNSETTLED AND COOL WEATHER MAY CONTINUE LATE IN THE WEEK WHEN
ANOTHER STORM SYSTEM SETTLES OVER THE GREAT BASIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ001>004-006>011-WYZ021-201200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-
80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
839 AM MDT TUE SEP 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN UTAH AND
EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY

BREEZY CONDITIONS WILL DEVELOP IN PARTS OF THE OUTLOOK AREA
TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ANOTHER UNSEASONABLY STRONG COLD FRONT WILL SWEEP THROUGH NORTHERN
UTAH TONIGHT AND WEDNESDAY MORNING. STRONG WIND GUSTS WILL OCCUR
ALONG THE FRONT...ESPECIALLY IN THE MOUNTAINS OF NORTHERN UTAH AND
ACROSS NORTHWEST DESERTS.

WIDESPREAD PRECIPITATION WILL OCCUR NEAR AND BEHIND THIS FRONT. IT
WILL BECOME COLD ENOUGH FOR A PERIOD OF SNOW ON WEDNESDAY FOR
ELEVATIONS MAINLY ABOVE 7000 FEET. ACCUMULATIONS ARE EXPECTED
ACROSS THE MOUNTAINS OF CENTRAL AND NORTHERN UTAH. THE HEAVIEST
SNOWFALL WILL OCCUR IN THE WASATCH RANGE AND WESTERN UINTA MOUNTAINS.
THE PRECIPITATION WILL TAPER TO SCATTERED SHOWERS LATE WEDNESDAY AND
WEDNESDAY NIGHT.

ANOTHER PACIFIC STORM IS EXPECTED TO CONTINUE THE COOL AND WET
WEATHER FOR LATE THIS WEEK. THIS SYSTEM HAS THE POTENTIAL TO BRING
COLDER TEMPERATURES AND LOWER SNOW LEVELS ON FRIDAY. SIGNIFICANT
SNOWFALL IS POSSIBLE OVER THE NORTHERN MOUNTAINS OF UTAH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

TARDY

Nearby

Red Flag Warnings in Utah, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.